New Jersey, 2008Hail and Damaging Winds in New Jersey, June 22, 2008
June 22, 2008 · NWS PHI · 4 events in 2 counties and zones
An upper air disturbance helped trigger a couple of severe thunderstorms over northern New Jersey on the afternoon of the 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper air disturbance helped trigger a couple of severe thunderstorms over northern New Jersey on the afternoon of the 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 22, 10:40 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 22, 10:40 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1140 AM EDT SUN JUN 22 2008
.SYNOPSIS...
A SLOW MOVING COLD FRONT OVER THE GREAT LAKES AND OHIO VALLEY WILL
TAKE THE BETTER PART OF TWO DAYS TO CLEAR THE FORECAST AREA. THE
FRONT IN ALL LIKELIHOOD WILL NOT MOVE EAST OF THE REGION UNTIL
MONDAY NIGHT. A HIGH PRESSURE SYSTEM WILL THEN BUILD INTO THE REGION
FOR THE MIDDLE OF THE WORK WEEK. A WARM FRONT IS FORECAST TO MOVE
THROUGH THE MIDDLE ATLANTIC STATES ABOUT FRIDAY AS A COLD FRONT
REACHES THE GREAT LAKES ON SATURDAY.
&&
.NEAR TERM /FOR THIS AFTERNOON/...
THIS AFTERNOONS FORECAST WILL CONTINUE TO BE KEPT IN THE LIKELY
CATEGORY NORTH AND CENTRAL FOR SHOWERS AND THUNDERSTORMS, WITH HIGH
CHANCE REMAINING SOUTH. SUFFICIENT LOW LEVEL MOISTURE, DECLINING
STABILITY (DOWN TO MINUS 2 TO MINUS 4 LIFTED INDICES ON THE FOUS
DATA), AND LIFTING MECHANISMS ARE EXPECTED TO CONTRIBUTE TO NUMEROUS
SHOWERS AND THUNDERSTORMS. SUBJECTIVELY, IT WAS NOTED THAT THE
CONVECTION THAT FORMED THIS MORNING DID SO VERY RAPIDLY, INDICATING
PRETTY GOOD INSTABILITY IN THE NON-DIURNALLY ACTIVE PORTION OF THE
DAY. LATELY, SHOWERS AND THUNDERSTORMS FORMED RAPIDLY AROUND
PHILADELPHIA. SPC CONTINUES TO KEEP OUR AREA IN A MENTION OF SLIGHT
RISK, SO ENHANCED WORDING WILL BE RETAINED IN THE FORECAST FOR THIS
AFTERNOON AND THIS EVENING.
MORNING SOUNDINGS INDICATED A MODERATELY LOW FREEZING LEVEL AND
WET-BULB ZERO LEVEL (AROUND 11 THOUSAND FEET, AND QUITE HIGH CAPES
(KLWX UP TO OVER 2 THOUSAND J/KG AT 12Z). WHILE LOCALIZED DOWNBURSTS
WOULD BE THE MAIN THREAT FOR SEVERE WEATHER, LARGE HAIL ALSO CANNOT
BE DISCOUNTED.
NO REALLY SIGNIFICANT ADJUSTMENTS WERE MADE TO PREVIOUSLY FORECAST
HIGH TEMPERATURES, BUT A COUPLE OF MINOR TWEAKS WERE MADE BASED ON
CURRENT OBSERVATIONS, AS WELL AS TO THE WINDS.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
IT REMAINS A LITTLE DICEY FOR TONIGHT BECAUSE OF THE TIMING OF THE
SHORT WAVES. THE WRF-NMM HAS MORE ACTIVITY THAN THE GFS, BUT ITS OFF
TO SUCH A POOR START WE WILL SIDE WITH THE BIT MORE SUBDUED GFS.
MAINLY WE DO NOT SEE MUCH MORE LLVL WAA OR THETA E CONVERGENCE TO
ENHANCE CONVECTIVE CAPABILITIES PLUS THE LACK OF A FCST LLJ IN
UPWIND AREAS.
WE START PARTING WAYS WITH THE GFS ON MONDAY AS IT IS FORECASTING
BASICALLY A DRY PERIOD. THIS IS BASED ON OUR CWA REMAINING IN A
RELATIVE LOW POCKET OF MOISTURE THROUGHOUT THE DAY. IF SUFFICIENT
MOISTURE WAS ADDED, WE HAVE AN EVEN STRONGER JET STREAK, SIMILAR
FCST CAPES (BASED ON SCANTY MOISTURE NO LESS) AND THE RETURN OF SOME
LLVL THETA E CONVERGENCE. THE GFS IN ESSENCE IS JUST SLOWER WITH
THIS SCENARIO HAVING IT ARRIVE IN OUR CWA MONDAY EVENING AS OPPOSED
TO MONDAY AFTERNOON. WE MUST ADMIT THAT THE CAN RGEM IS DOING THE
SAME. WITH THE FCST INSTABILITY AXIS OVER THE DELAWARE VALLEY EVEN
WITH THE GFS, WE HAVE DECIDED TO MAINTAIN THE MENTION OF PCPN FOR
THE MONDAY AFTERNOON. WE ARE IN SLIGHT RISK FOR SEVERE STORMS MONDAY
ALSO. WANT TO HANDLE ONE SEVERE DAY AT A TIME. WE WILL CONTINUE TO
MAKE MENTION OF THIS IN THE HWO, BUT NOT CARRY ENHANCED WORDING IN
THE ZONES/GRIDS AS TDYS TSRAS (OR LACK THEREOF) WILL HAVE A BEARING
ON TOMORROWS. THE SAME CONCERNS ABOUT POTENTIAL FLOODING AS WE WILL
HAVE TO SEE HOW MUCH PCPN FALLS TODAY. GFS MOS MAX TEMPS CONTINUE TO
LOOK MORE REASONABLE. WE DO NOT THINK THERE WILL BE THAT MUCH
ONGOING PCPN FIRST THING MONDAY MORNING AND FCST 1000-850MB
THICKNESSES FAVOR THE WARMER GFS MOS MAX TEMPS. BTW FOR PHL NGM MOS
HAS THE SAME MAX TEMP.
WHETHER ITS MONDAY AFTERNOON OR EVENING, WITH THE CDFNT CLEARING OUR
CWA, PCPN CHANCES AND ACTIVITY WILL DECREASE AS MONDAY NIGHT
CONTINUES.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
SOME CLEARING WILL SET IN DURING THE DAY TUESDAY AND A DRIER AND
MORE PLEASANT AIRMASS IN STORE. HOWEVER, WITH THE TROUGH OVERHEAD,
AND IN THE CORE OF THE COLD POOL ALOFT THERE IS STILL A CHANCE OF
AFTERNOON SHOWERS AND THUNDERSTORMS. AS A MATTER OF FACT THE GFS
RIGHT NOW, WE SUSPECT IT WILL GO DOWN, HAS THE GREATEST FCST
INSTABILITY AND MID LEVEL LAPSE RATES ON TUESDAY OF THE THREE DAYS.
THE INSTABILITY SHOWERS END AFTER SUNDOWN ON TUESDAY AND TRANQUIL
WEATHER APPROACHES FROM THE WEST FOR WEDNESDAY INTO THURSDAY. WE
CONTINUE TO BE IN THE UNSEASONABLE UPPER FLOW AND WILL HAVE ANOTHER
MID LEVEL SHORT WAVE MOVE SOUTHEAST FROM THE GREAT LAKES WITH THE
CHANCE OF SHOWERS AND POSSIBLY THUNDERSTORMS THURSDAY AFTERNOON INTO
FRIDAY MORNING. TEMPERATURES THROUGH THIS PERIOD WILL BE WARMER THAN
NORMAL WITH THE AIR MASS BECOMING MORE HUMID AGAIN.
STILL A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS WILL BE IN THE
FORECAST AT TIMES AS WE APPROACH NEXT WEEKEND.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
VFR TO MARGINAL VFR CONDITIONS ARE ACROSS THE TAF AT LATE MORNING,
AS SOME LOWER CEILINGS HAVE FORMED IN RESPONSE TO LOW LEVEL
HEATING. CONDITIONS SHOULD DETERIORATE AFTER NOON AS BOTH
INCREASING MOISTURE AND WEAK DISTURBANCES OVERSPREAD THE AREA.
MODELS ARE HAVING DIFFICULTY LOCKING IN ON AN EXACT TIMING FOR
SHOWERS AND TSTMS, BUT DIURNAL EFFECTS SHOULD CONTINUE TO PLAY A
DOMINANT ROLE IN CONVECTIVE INITIATION. IT WAS DECIDED TO GO WITH
VCSH/VCTS FOR THE WEATHER IN THE TAFS FOR BOTH THIS AFTERNOON AND
TONIGHT, WITH MAINLY VFR CEILINGS AND VISIBILITIES.
SHORT PERIODS OF LOWER CONDITIONS WILL OCCUR WITH ANY SHOWER OR
THUNDERSTORM THIS AFTERNOON AND TONIGHT, BUT THERE WAS NOT ENOUGH
CONFIDENCE IN THE TIMING TO INCLUDE TEMPO GROUPS. LATER TONIGHT,
AREAS OF HAZE AND MORE SCATTERED SHOWERS OR TSTMS ARE EXPECTED.
FOR THE OUTLOOK...SCATTERED SHOWERS AND THE POSSIBILITY OF LOWER
CEILINGS/VISIBILITIES WILL CONTINUE MONDAY AND THE FIRST PART OF
TUESDAY. ONCE AGAIN, SHORT PERIODS OF IFR CONDITIONS ARE POSSIBLE IN
ANY HEAVY SHOWER OR THUNDERSTORM. IMPROVING CONDITIONS ARE EXPECTED
TOWARD MID-WEEK, AS DRIER AIR AND HIGH PRESSURE BUILD IN.
&&
.MARINE...
SOUTHERLY WINDS WILL CONTINUE OVER THE WATERS FOR THIS AFTERNOON AND
MUCH OF MONDAY AS WELL. WINDS MAY OCCASIONALLY GO AROUND TO SW AT
TIMES. WIND SPEEDS WILL INCREASE TO AROUND 15 OR 20 KNOTS, AND SEAS
WILL BUILD TO AROUND 3 OR 4 FEET, BUT CONDITIONS ARE FORECAST TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA FOR THE NEXT FEW DAYS. OF
COURSE, WINDS AND WAVES WILL BE LOCALLY HIGHER IN THUNDERSTORMS. THE
STORM PREDICTION CENTER HAS INDICATED THAT SEVERE THUNDERSTORMS MAY
OCCUR THIS AFTERNOON AND MONDAY, AND ALREADY THIS MORNING THERE
WAS A ROUND OF STRONG THUNDERSTORMS OFF THE SOUTHERN NEW JERSEY
COAST. SO, CHECK THE LATEST CONDITIONS AND RADAR IMAGES BEFORE
HEADING OUT. A COLD FRONT WILL CROSS THE WATERS TUESDAY MORNING AND
WEST TO NORTHWEST WINDS ARE EXPECTED BEHIND IT, WITH HIGH PRESSURE
BUILDING IN FOR THE MID-WEEK PERIOD.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS.../ GIGI
NEAR TERM.../ GIGI
SHORT TERM...GIGI
LONG TERM...EBERWINE & GIGI
AVIATION.../ OHARA
MARINE.../ OHARA
Hazardous weather outlook, Jun 22, 3:04 AM EST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 AM EDT SUN JUN 22 2008
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-231000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
404 AM EDT SUN JUN 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE GREATEST
RISK FOR SEVERE WEATHER SHOULD BE WEST OF THE DELAWARE RIVER WITH
THE LEAST CHANCE ALONG THE OCEAN. IT NOW APPEARS THERE WILL BE
SUFFICIENT SUNSHINE AVAILABLE TO POTENTIALLY PRODUCE SEVERE
THUNDERSTORMS LATER TODAY INTO THIS EVENING. THE MAIN THREATS WILL
BE DAMAGING WINDS AND LARGE HAIL. EVEN IF THE STORMS ARE NOT
SEVERE, THERE WILL BE SOME LOCALLY HEAVY DOWNPOURS AND FREQUENT
LIGHTNING WITH ANY THUNDERSTORM. SOME POOR DRAINAGE FLOODING WILL
OCCUR WITH THE HEAVIER DOWNPOURS. STORMS TODAY SHOULD ALSO BE
QUITE ELECTRICALLY ACTIVE, SO PLEASE BE WARY FOR THREATENING WEATHER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MONDAY.
ON MONDAY, AN APPROACHING COLD FRONT WILL PROBABLY TRIGGER A LINE
OF SHOWERS AND STRONG TO LOCALLY SEVERE THUNDERSTORMS. EVEN
WITHOUT THE SEVERE WEATHER THREAT, THERE WILL BE HEAVY DOWNPOURS
AND FREQUENT LIGHTNING WITH THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ430-431-450>455-231000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 AM EDT SUN JUN 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE GREATEST
RISK FOR SEVERE WEATHER WILL BE IN DELAWARE BAY VS THE OCEAN.
IT NOW APPEARS THERE WILL BE SUFFICIENT SUNSHINE AVAILABLE TO
POTENTIALLY PRODUCE SEVERE THUNDERSTORMS LATER TODAY INTO THIS
EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
EVEN IF THE STORMS ARE NOT SEVERE, THERE WILL BE FREQUENT
LIGHTNING WITH ANY THUNDERSTORM. STORMS TODAY SHOULD ALSO BE
QUITE ELECTRICALLY ACTIVE, SO PLEASE BE WARY FOR THREATENING
WEATHER AND GIVE YOURSELF PLENTY OF TIME TO REACH THE SHORE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY.
AS A COLD FRONT APPROACHES THE REGION MONDAY, IT WILL PROBABLY
TRIGGER A LINE OF SHOWERS AND STRONG TO LOCALLY SEVERE
THUNDERSTORMS. EVEN WITHOUT THE SEVERE WEATHER THREAT, THERE WILL
BE FREQUENT LIGHTNING WITH ANY THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
TFG
In the hours before
Special weather statement, Jun 22, 7:48 AM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
848 AM EDT SUN JUN 22 2008
NJZ001-221345-
SUSSEX-
848 AM EDT SUN JUN 22 2008
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY NEW JERSEY...
AT 845 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 25 MILES EAST-NORTHEAST OF MT. POCONO...MOVING
NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR HAINESVILLE
AROUND 855 AM...SUSSEX AROUND 905 AM AND HIGH POINT AROUND 910 AM.
WIND GUSTS TO 40 MPH AS WELL AS SMALL HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO
OCCUR FROM THIS STORM.
IN ADDITION...HEAVY RAIN UP TO 1/2 INCH IN A HALF HOUR IS ALSO
POSSIBLE.
Special weather statement, Jun 22, 11:08 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1208 PM EDT SUN JUN 22 2008
NJZ010-012-013-015-019-221645-
MERCER-MIDDLESEX-NORTHWESTERN BURLINGTON-SOMERSET-WESTERN MONMOUTH-
1208 PM EDT SUN JUN 22 2008
...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...MERCER...
MIDDLESEX...MONMOUTH AND SOMERSET COUNTIES...
AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF TRENTON...MOVING NORTHEAST
AT 29 MPH. THE THUNDERSTORM WILL BE NEAR ROSSMOOR...JAMESBURG AROUND
1215 PM...SPOTSWOOD AND HELMETTA AROUND 1230 PM.
THIS STORM WILL PRODUCE SMALL HAIL.
FORECASTER:EBERWINE
Special weather statement, Jun 22, 11:39 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1239 PM EDT SUN JUN 22 2008
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-230300-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
1239 PM EDT SUN JUN 22 2008
...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR MUCH OF
OUR AREA FOR THIS AFTERNOON AND THIS EVENING...
AT MIDDAY, SCATTERED THUNDERSTORMS HAD FORMED OVER WEST-CENTRAL
NEW JERSEY, THE RARITAN VALLEY AREA OF CENTRAL NEW JERSEY, AND
NORTHERN NEW JERSEY.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
THIS EVENING. THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA, HAS
PLACED MOST OF OUR REGION IN AN AREA FOR A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR THIS AFTERNOON AND THIS EVENING. SOME OF THE
THUNDERSTORMS COULD REACH SEVERE LEVELS...AND PRODUCE LOCALLY
DAMAGING WINDS, LARGE HAIL, FREQUENT LIGHTNING, AND HEAVY RAIN
WHICH COULD LEAD TO LOCALIZED FLOODING. LOCALLY STRONG WINDS
APPEAR TO BE THE GREATEST THREAT TODAY.
AREAS ADJACENT TO THE COAST WOULD HAVE A LESSER CHANCE FOR SEVERE
WEATHER, BUT EVEN COASTAL LOCATIONS COULD RECEIVE STRONG
THUNDERSTORMS.
IF YOU HEAR THUNDER OR SEE LIGHTNING, THAT IS THE TIME TO HEAD
INDOORS. GET INSIDE A STURDY BUILDING FOR THE BEST PROTECTION
FROM SEVERE WEATHER.
THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH LATER THIS
EVENING AND OVERNIGHT.
Thunderstorm Wind, Morris
- When
- June 22, 12:10 PM EST to 12:15 PM EST
- Where
- Morris County, 0.66 mi S of Morris Plains to Parsippany
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.810, -74.480
A severe thunderstorm knocked down a couple of trees in Morristown and Parsippany. One tree fell into a home on Anderson Street in Morristown. An adult and infant were injured by the fallen tree.
Thunderstorm Wind, Morris
- When
- June 22, 12:30 PM EST
- Where
- Morris County, 0.52 mi W of Birch Hills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.820, -74.430
A severe thunderstorm knocked down a couple of large limbs as well as a tree in Hanover Township.
Thunderstorm Wind, Monmouth
- When
- June 22, 3:41 PM EST
- Where
- Monmouth County, 2.22 mi WSW of Allenwood
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.120, -74.140
A severe thunderstorm produced 60 mph wind gusts in Howell Township.
Hail, Monmouth
- When
- June 22, 3:57 PM EST
- Where
- Monmouth County, 1.48 mi SSE of Squankum
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.150, -74.140
The same severe thunderstorm dropped penny size hail in Howell Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Florida, June 22 to 24, 20081 death · 3 injured · $41,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, June 22, 20081 death · $38,000 · 1 in hail · 9 events
- Hail and Lightning Strike in Indiana, June 22, 2008$1.0 million · 1.75 in hail · 17 events
- Hail in Ohio, June 22, 2008$200,000 · 1.75 in hail · 49 events
- Hail and Damaging Winds in Georgia, June 22, 2008$1.0 million · 1.75 in hail · 8 events
- Hail in West Virginia, June 22, 2008$115,000 · 2 in hail · 45 events
- Tornado and Flash Flood in Michigan, June 22 to 23, 2008$150,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, June 22, 2008$350,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 22, 2008$209,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Virginia, June 22, 2008$15,000 · 1.75 in hail · 64 events
- Lightning Strike in New York, June 22, 2008$200,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 22, 2008$50,000 · 1 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114300, 114312, 114313, 114314.